Side Effects of Taking Too Much Biotin?

By | May 30, 2012

If you are taking biotin in the form of food sources then there is no effect on your body but if you are taking supplements of Biotin in higher doses can lead to some side effects. Some studies are proved that even if you take 200 mg of biotin per day, still does not cause any toxic effect. The toxicity caused by biotin is very rare.

Since there is no upper limit defined for daily biotin intake, there have not been any reports on
accumulated toxin level as a result of excessive intake because this is a water-soluble vitamin, the excess amount not being absorbed by the body is being automatically excreted.

Side effects of taking too much vitamin B7 or biotin are as follows:

  • It does not harm the human body but it forms certain allergic reactions in your body by interacting with drugs and supplements you are taking for health conditions.
  • The people who suffer from medical conditions such as seizure disorders, liver disease or kidney problems may experience some symptoms such as skin eruptions, slowed insulin release or an increase in blood sugar levels.
  • Pregnant women should be more careful while taking this vitamin in higher doses because there can be chances of miscarriage.

However, there are no more evidences to show side effects of excess biotin intake because it is a water-soluble vitamin. Since water-soluble vitamins are easily absorbed by the body and doesn’t stored for the longer period of time. Required amount of this vitamin is stored and the leftover or excess is excreted through urine. So it should be replenished daily.

VN:F [1.9.22_1171]
Rating: 5.0/5 (1 vote cast)
Side Effects of Taking Too Much Biotin?, 5.0 out of 5 based on 1 rating

Leave a Reply

Your email address will not be published. Required fields are marked *